Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jeong Ho Kang 2 Articles
Ciguatera fish poisoning in Korea: a case report
Jeong Ho Kang, Sung Kgun Lee
J Korean Soc Clin Toxicol. 2021;19(1):55-58.   Published online June 30, 2021
DOI: https://doi.org/10.22537/jksct.2021.19.1.55
  • 108 View
  • 6 Download
AbstractAbstract PDF
Ciguatera is the commonest syndrome of marine poisoning that is caused by the ingestion of ciguatoxins that accumulate in certain tropical and subtropical finfish. It is endemic throughout the subtropical and tropical regions of the Indo-Pacific and Caribbean and has been rarely reported in Korea. With the expansion of travel, tourism, and the import of fish from the tropics, ciguatera poisoning now affects a diverse population. We report a case of ciguatera in a 70-year-old woman, presenting with general paralysis and coma, which developed after consuming codfish and mackerel in Korea.
Low Plasma Insulin Level Prolonged Hypoglycemia after High dose Insulin Lispro Injection
Jeong Ho Kang, Hyun Soo Park
J Korean Soc Clin Toxicol. 2016;14(2):151-154.   Published online December 31, 2016
DOI: https://doi.org/10.22537/jksct.2016.14.2.151
  • 84 View
  • 0 Download
AbstractAbstract PDF
Increased plasma insulin levels are often observed in exogenous insulin overdose patients. However, plasma insulin level may decrease with time. We report a case of low plasma insulin level hypoglycemia after insulin lispro overdose. The patient was a 37-year-old man with no previous medical history who suspected insulin lispro overdose. Upon arrival, his Glasgow coma scale was 3 points and his blood sugar level (BSL) was 24 mg/dl. We found five humalog-quick-pen (insulin lispro) in his bag. There was no elevation of glucose level, despite an initial 50 ml bolus of 50% glucose and 150 cc/hr of 10% dextrose continuous intravenous infusion. He also suffered from generalized tonic-clonic seizure, which was treated with lorazepam and phenytoin. We conducted endotracheal intubation, after which he was admitted to the intensive care unit (ICU). There were recurrent events of hypoglycemia below BSL<50 mg/dl after admission. We repeatedly infused 50 ml 50% glucose 10 times and administered 1 mg of glucagon two times. The plasma insulin level was 0.2 uU/ml on initial blood sampling and 0.2 uU/ml after 5 hours. After 13 hours, his BSL stabilized but his mental status had not recovered. Diffuse brain injury was observed upon magnetic resonance imaging (MRI) and severe diffuse cerebral dysfunction was found on electroencephalography (EEG). Despite 35 days of ICU care, he died from ventilator associated pneumonia.

JKSCT : Journal of The Korean Society of Clinical Toxicology